[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1993

Purple Toes and Livido Reticularis in a Patient With Cardiovascular Disease Taking Coumadin

Author Affiliations

Wright State University School of Medicine, Dayton, Ohio

Arch Dermatol. 1993;129(6):780. doi:10.1001/archderm.1993.01680270121019
Abstract

REPORT OF A CASE  A 68-year-old white man was admitted to the Veterans Administration Hospital in Dayton, Ohio, on March 18, 1989, with a chief complaint of painful purple discoloration of the fifth toe for 3 days. He had a 2-year history of hypertension and coronary artery disease with four-vessel bypass surgery 8 years ago. One month before admission, the patient had an episode of transient ischemic attack, and a new onset of atrial flutter/fibrillation was detected. This was thought to be due to emboli from the left atrium, and the patient was treated with oral coumadin (5 mg/d) and digoxin (0.125 mg/d).On physical examination, the patient was noted to have exquisitely tender blue-purple third and fifth toes (Fig 1). The remaining toes showed a dull red discoloration. There was a livido reticularis pattern on his left knee (Fig 2). The remainder of the physical examination was normal, except

First Page Preview View Large
First page PDF preview
First page PDF preview
×